Nonlinear optical properties of a Poschl-Teller quantum well


Yildirim H., Tomak M.

PHYSICAL REVIEW B, vol.72, no.11, 2005 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 72 Issue: 11
  • Publication Date: 2005
  • Doi Number: 10.1103/physrevb.72.115340
  • Journal Name: PHYSICAL REVIEW B
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Middle East Technical University Affiliated: Yes

Abstract

The nonlinear optical properties of quantum wells (QWs) represented by a Poschl-Teller confining potential are studied. This potential is well suited for such purposes as it can easily become asymmetrical by a correct choice of its parameter set. We calculate the linear and the third-order nonlinear optical intersubband absorption coefficients, the second-harmonic generation (SHG) susceptibility tensor, and optical rectification (OR) under the density matrix formalism. Numerical results for a typical GaAs QW are presented. The resulting SHG and the OR coefficients are much larger than their values for bulk GaAs.